Signs and Symptoms of Opioid Overdose

Signs and Symptoms of Opioid Overdose

 

Opoid overdose is an acute condition due to excessive opioids.  

 

Examples of opioids are:

  • morphine
  • heroin
  • tramadol
  • oxycodone
  • methadone

Signs that someone is really high:

  • pupils will contract and appear small
  • muscles are slack and droopy
  • they might “nod out”
  • scratch a lot due to itchy skin
  • speech may be slurred
  • they might be out of it but they may respond to outside stimulus like loud noise or light

Signs of an overdose:

  • awake but unable to talk
  • body is very limp
  • face is very pale and clammy
  • fingernails and lips turn blue or purplish black
  • for lighter skinned people, the skin turns bluish purple, for darker skinned people, it turns greyish or ashen
  • breathing is very slow and shallow, erratic, or has stopped
  • pulse is slow, erratic or not there at all
  • choking sounds or snore like gurgling noise – sometimes called the death rattle
  • vomiting
  • loss of consciousness
  • unresponsive to outside stimulus

If you suspect someone is overdosing, call 911 immediately and stay with them until EMS arrives.

 
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s